Juvederm isn't fading?

i had a full syringe of juvederm injected into my lips a year ago. i liked it at first, but then i started to develop big lumps on my bottom lip (making it look uneven) & my top lip comes over the bottom, giving it that "duck lip" look. it looks really bad & the lady who did said it would fade by now.. but it hasn't gone down even a little bit. what can i do? ):

Doctor Answers 6

Consult your surgeon

I would definitely advise you to consult with your surgeon or find another board certified plastic surgeon or cosmetic dermatologist in your area (link below) to discuss since after a year, the juvederm should be long gone. Best, Dr. Nazarian


Beverly Hills Plastic Surgeon
4.9 out of 5 stars 51 reviews

Juvederm and Lip Injections

I would definitely consult a board certified dermatologist about your injections.  Juvederm would have dissolved in one year.  It is possible that you are having an allergic reaction to the product.  Please keep us posted.  Best, Dr. Green

Juvederm not fading

Thank you for your question.  Please follow up with a Board Certified Dermatologist or PS, as it does not sound like you were injected by either a physician or with a hyaluronic acid filler like Juvederm, Restylane, Belotero, etc. If you were these are easily reversed with hyaluronidase.  If there is granuloma formation this should be treated with intralesional kenalog, intralesional 5FU, etc.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Persistent lumps one year after Juvederm

Thank you for your question about your Juvederm lip injections.

  • First, it sounds as though you were not injected by a physician.
  • So for any treatment, I suggest you see a physician specializing in cosmetic injections - a plastic surgeon, dermatologist or ENT surgeon would all be fine.
  • If the problem is the Juvederm itself, it can be dissolved with a hyaluronidase injection.
  • But the later development of lumps that do not improve suggest the possible development of a granuloma - a body reaction that isn't dissolvable.
  • Depending on the problem, you may need a tiny biopsy of the tissue, a trial hyaluronidase injection or even minor surgery to remove the lumps.

Always consult a Board Certified Plastic Surgeon.
Hope you find this information helpful. Best wishes

Juvederm isn't fading?

Products like Juvederm, Restylane, Volume, and Belotero can be "undone" with an injection of hyaluronidase. See an experienced injector who knows how to do this. 

See examples in link below

Karol A. Gutowski, MD, FACS
Chicago Plastic Surgeon
4.9 out of 5 stars 65 reviews

Juvederm can be reversed

You can remove all juvederm with a few injections of hyaluronidase.....Vitrase....       This works well and the Juvederm will go in one day.    This is a strange story and despite a long history of giving Juvederm treatments I have never experienced this.   My Best,  Dr Commons

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.